Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 17, 2012Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 17, 2012, 3:00 AM EDT for Telfair County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2012, 3:00 AM EDT (07:00 UTC)
Expired
Mar 17, 2012, 3:45 AM EDT
In force
45 min
Issued by
NWS Atlanta, GA

County Telfair County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS82 KFFC 170700
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EDT SAT MAR 17 2012

GAZ109-110-170745-
300 AM EDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR AND DODGE COUNTIES UNTIL 345 AM EDT...

AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG 
THUNDERSTORMS FROM AROUND ACHORD TO TEMPERANCE...MOVING EAST AT 20 
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 345 AM EDT. SOME LOCATIONS 
IN THE PATH OF THESE STORMS INCLUDE ACHORD...TEMPERANCE...RHINE... 
FIVE POINTS...CHINA HILL...JACKSONVILLE...MILAN...HELENA...THE HORSE 
CREEK WMA...WORKMORE...SCOTLAND AND MCRAE. HEAVY DOWNPOURS WILL 
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3181 8314 3185 8318 3188 8318 3189 8321
      3195 8324 3197 8328 3202 8325 3209 8330
      3208 8306 3215 8292 3213 8294 3208 8288
      3205 8281 3202 8278 3191 8280 3178 8286
      3178 8298
TIME...MOT...LOC 0659Z 273DEG 18KT 3208 8299 3208 8326
          3185 8318

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 17, 1:54 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 17, 1:54 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 AM EDT FRI MAR 16 2012

.UPDATE...MAIN INSTABILITY AXIS THIS EVENING HAS BEEN ACROSS
SOUTHERN ZONES WITH CAPES PUSHING 3000 J/KG. THIS ALONG WITH A
NORTHWARD PROPAGATING OUTFLOW BOUNDARY HAS ALLOWED CONVECTION TO
SUSTAIN ITSELF LATE INTO THIS EVENING. EXPECT THIS GENERAL AREA
EAST OF INTERSTATE 75 TO CONTINUE THROUGH AT LEAST MIDNIGHT BEFORE
WANING AND HAVE INCREASED POPS FOR THE EASTERN THIRD OF THE AREA.
OTHERWISE...FORECAST ON TRACK AND NO OTHER CHANGES PLANNED.

&&

.PREV DISCUSSION... /ISSUED 800 PM EDT FRI MAR 16 2012/

PREV DISCUSSION... /ISSUED 344 PM EDT FRI MAR 16 2012/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
SUMMER LIKE PATTERN WILL CONTINUE WITH RIDGING SURFACE AND ALOFT.
A COUPLE OF SHORT WAVES ARE FORECAST TO MOVE AROUND THE TOP OF THE
RIDGE THROUGH THE TENNESSEE AND OHIO VALLEYS...WITH THE CWA ON THE
TRAILING END. TIMING AND LOCATION OF CONVECTION MAINLY DEPENDENT
ON MODERATE INSTABILITY...AFTERNOON HEATING AND LOCATION OF ANY
LEFT OVER SURFACE OUTFLOW BOUNDARIES. OVERALL SHEAR REMAINS WEAK.
MAIN THREAT SEEMS TO BE HAIL BUT HEAVY RAIN MAY CAUSE PROBLEMS
TEMPORARILY IN SOME AREAS. HAVE GENERALLY FAVORED NORTH GEORGIA
WITH HIGHER POPS THROUGH THE SHORT TERM BUT DEVELOPMENT IS
POSSIBLE ANYWHERE IN THE CWA. TEMPERATURES WILL REMAIN ABOVE
NORMAL BUT MAY LOCALLY BE AFFECTED BY CLOUDS AND RAIN.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HEIGHTS CONTINUE TO RISE THROUGH THE MIDDLE OF THE WEEK WITH HIGH
PRESSURE DOMINATING THE EASTERN HALF OF THE COUNTRY. A MAINLY
DIURNAL PATTERN FOR POPS LOOKS REASONABLE AND HAVE MADE NO
CHANGES. GFS AND ECMWF IN SOME AGREEMENT THAT THE TROUGH WILL
ADVANCE INTO THE MID MISSISSIPPI VALLEY BY THE END OF THE WEEK.
THE ONLY TWEAK WAS TO INCLUDE CHANCE POPS WEDNESDAY NIGHT AND
INCREASE POPS A BIT FOR THURSDAY. PREVIOUS DISCUSSION IS INCLUDED
BELOW.

41

PREVIOUS LONG TERM DISCUSSION...
/742 AM EDT FRI MAR 16 2012/
GFS/ECMWF MODELS IN GOOD AGREEMENT THROUGH EXTENDED PERIODS. BOTH
MODELS DEEPEN LOW OVER THE SOUTHERN PLAINS BY MIDWEEK. THIS ALLOWS
NARROW RIDGING OVER THE EAST TO BUILD NORTHWARD. MODELS CONTINUE
TO SHOW WEAK IMPULSES ROTATING OVER THE TOP OF THE RIDGE...ACROSS
PORTIONS OF NORTH AND EAST GEORGIA SUNDAY AND MONDAY...BEFORE
SHIFTING FURTHER EAST BY TUESDAY. PRECIPITABLE WATER REMAINS IN
THE ONE TO ONE AND ONE-QUARTER INCH RANGE THROUGH THURSDAY
HOWEVER... AND WITH SUMMER LIKE PATTERN IN PLACE...THERE WILL
STILL BE ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED CONVECTION
EACH AFTERNOON. MODELS ARE TRENDING TOWARD A SLOWER ADVANCEMENT OF
THE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS...WITH SYSTEM STILL
WEST OF FORECAST AREA BY THE END OF THE WORK WEEK. GUIDANCE
TEMPERATURES CONTINUE TEN TO TWENTY DEGREES ABOVE NORMAL THROUGH
NEXT WEEK...WHICH WILL REMAIN BELOW RECORD HIGH TEMPERATURES.

12

CLIMATE...

RECORDS FOR 03-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      82 1945     37 1960     62 2002     19 1890
   KATL      84 1945     34 1900     64 2002     18 1890
   KCSG      85 2002     51 1969     65 2002     27 1988
                                                    1949
   KMCN      87 1955     42 1900     65 1942     26 1916

RECORDS FOR 03-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      85 1945     39 2005     62 1945     23 1924
   KATL      86 1945     38 1892     65 2002     23 1895
   KCSG      88 2002     45 2005     67 2002     30 1981
                                                    1954
   KMCN      88 1945     44 2005     65 1908     27 1988

RECORDS FOR 03-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1921     45 1998     63 1908     23 1967
                                                    1941
                                                    1902
   KATL      84 1982     30 1892     67 1908     20 1902
   KCSG      89 1982     49 1988     64 1982     29 1967
   KMCN      88 1908     43 1902     67 1908     28 2007
                                                    1941

RECORDS FOR 03-19

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      86 1982     45 1947     61 1908     22 1892
   KATL      85 1982     44 1892     65 1927     17 1892
   KCSG      88 1982     52 2001     66 1948     30 1985
                                                    1960
   KMCN      88 1963     49 1947     64 1982     26 1967
                                        1945        1902
                                        1927

AVIATION...
06Z UPDATE...
VFR CONDITIONS WILL PREDOMINATE THROUGH THIS FORECAST PERIOD ACROSS
THE FORECAST AREA OUTSIDE OF CONVECTIVE ACTIVITY. SCATTERED MVFR...
WITH LOCAL IFR...VISIBILITIES ARE POSSIBLE BETWEEN 06Z AND 14Z. ONLY
TAF SITES THAT ARE EXPECTED TO BE BRIEFLY AFFECTED ARE THE SITES
THAT RECEIVED MEASURABLE RAINFALL LAST NIGHT...KAHN...KMCN AND KRYY.
ISOLATED TO SCATTERED CONVECTION IS POSSIBLE AT ANY TIME DURING THIS
FORECAST PERIOD...BUT BEST CHANCES WOULD BE BETWEEN 18Z AND 02Z.
WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH 14Z...RETURNING TO
SOUTHWESTERLY BETWEEN 5 AND 8 KTS THROUGH 00Z.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS EXCEPT MEDIUM AT BEST ON TIMING OF
CONVECTION.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  84  57  84 /  50  30  30  30
ATLANTA         60  81  61  82 /  20  30  30  20
BLAIRSVILLE     52  76  52  77 /  20  40  40  30
CARTERSVILLE    53  81  52  82 /  20  30  30  20
COLUMBUS        59  84  60  85 /  20  30  20  20
GAINESVILLE     56  80  58  81 /  30  30  30  30
MACON           55  84  58  85 /  20  30  20  20
ROME            54  82  55  84 /  20  30  30  20
PEACHTREE CITY  52  81  54  82 /  20  30  20  20
VIDALIA         60  84  60  83 /  50  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 16, 10:49 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EDT FRI MAR 16 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1049 PM EDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT...FRIDAY NIGHT...
ISOLATED THUNDERSTORMS ARE EXPECTED.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL CONTINUE TO COMBINE WITH WEAK UPPER
LEVEL RIDGING TO KEEP A WARM...MOIST AIRMASS OVER GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM WILL BE
FREQUENT LIGHTNING AND SMALL HAIL.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE-NORTH
GEORGIA REGION WILL AID IN THE DEVELOPMENT OF SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS OVER PORTIONS OF NORTH AND CENTRAL
GEORGIA OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS THE REST OF
THE NIGHT WILL BE EAST OF A GAINESVILLE TO MACON LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF THE NIGHT.

In the hours before

Special weather statement, Mar 16, 11:19 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 PM EDT FRI MAR 16 2012

GAZ108-170400-
1119 PM EDT FRI MAR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILCOX COUNTY UNTIL MIDNIGHT EDT...

AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PITTS...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILCOX COUNTY THROUGH MIDNIGHT EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE PITTS...OWENSBORO...ROCHELLE...ANTIOCH CHURCH...
BROWNING...ABBEVILLE AND CEDAR CREEK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3209 8337 3188 8322 3187 8357 3203 8360
TIME...MOT...LOC 0319Z 259DEG 8KT 3195 8351
Special weather statement, Mar 16, 11:30 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 PM EDT FRI MAR 16 2012

GAZ105-106-170415-
1130 PM EDT FRI MAR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN CRISP AND DOOLY COUNTIES UNTIL 1215 AM EDT...

AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LILLY...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRISP AND DOOLY COUNTIES THROUGH 1215 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LILLY...RICHWOOD...VIENNA...PINEHURST AND
TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3224 8362 3198 8361 3205 8394 3222 8389
TIME...MOT...LOC 0331Z 277DEG 11KT 3213 8382
Special weather statement, Mar 17, 12:38 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 AM EDT SAT MAR 17 2012

GAZ110>112-170515-
1238 AM EDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TELFAIR AND MONTGOMERY COUNTIES UNTIL 100 AM EDT...

AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR
GLENWOOD TO NEAR TEMPERANCE...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 35 MPH...PEA SIZED HAIL... FREQUENT LIGHTNING AND
HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF
WHEELER... TELFAIR AND MONTGOMERY COUNTIES THROUGH 115 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE OCMULGEE STATE
PARK...LANDSBURG...GLENWOOD...ALAMO...TEMPERANCE...SCOTLAND...HELENA.
..MCRAE...MOUNT VERNON...AILEY...WORKMORE...CHINA
HILL...TOWNS...CHARLOTTEVILLE AND UVALDA.

&&

LAT...LON 3179 8306 3181 8310 3190 8320 3230 8272
      3227 8248 3211 8246 3194 8249 3195 8256
      3192 8261 3192 8267 3178 8289 3178 8299
      3177 8301
TIME...MOT...LOC 0436Z 323DEG 11KT 3216 8266 3200 8289
          3188 8312
Special weather statement, Mar 17, 12:42 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 AM EDT SAT MAR 17 2012

GAZ108-109-170530-
1242 AM EDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILCOX AND
DODGE COUNTIES UNTIL 130 AM EDT...

AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR CEDAR CREEK
TO NEAR ANTIOCH CHURCH...AND MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS EAST WILCOX AND SOUTH DODGE COUNTIES THROUGH 130 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTIOCH CHURCH...
ABBEVILLE...CEDAR CREEK...BROWNING...UNION...RHINE...FIVE
POINTS...GODWINSVILLE...JAY BIRD SPRINGS AND CHAUNCEY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3191 8338 3212 8340 3212 8336 3211 8333
      3213 8331 3216 8301 3208 8300 3190 8320
TIME...MOT...LOC 0441Z 275DEG 15KT 3208 8332 3202 8328
          3194 8331
Special weather statement, Mar 17, 2:28 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT SAT MAR 17 2012

GAZ097-109-170715-
228 AM EDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LAURENS AND DODGE COUNTIES UNTIL 315 AM EDT...

AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND EASTMAN TO UNION...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS LAURENS AND DODGE COUNTIES THROUGH 315 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE GRESSTON...EASTMAN...UNION...
PLAINFIELD...GODWINSVILLE...JAY BIRD SPRINGS...CHAUNCEY...CEDAR GROVE
AND ACHORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3209 8332 3211 8333 3213 8331 3215 8332
      3218 8330 3220 8332 3234 8325 3233 8285
      3220 8286 3220 8288 3218 8287 3214 8293
      3215 8294 3214 8296 3211 8296 3208 8305
TIME...MOT...LOC 0627Z 272DEG 17KT 3225 8315 3215 8316
          3212 8325
Special weather statement, Mar 17, 3:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EDT SAT MAR 17 2012

GAZ109-110-170745-
300 AM EDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR AND DODGE COUNTIES UNTIL 345 AM EDT...

AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND ACHORD TO TEMPERANCE...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 345 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE ACHORD...TEMPERANCE...RHINE...
FIVE POINTS...CHINA HILL...JACKSONVILLE...MILAN...HELENA...THE HORSE
CREEK WMA...WORKMORE...SCOTLAND AND MCRAE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3181 8314 3185 8318 3188 8318 3189 8321
      3195 8324 3197 8328 3202 8325 3209 8330
      3208 8306 3215 8292 3213 8294 3208 8288
      3205 8281 3202 8278 3191 8280 3178 8286
      3178 8298
TIME...MOT...LOC 0659Z 273DEG 18KT 3208 8299 3208 8326
          3185 8318

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:19 PM EDTSpecial Weather StatementFFCJefferson41 min
Mar 16, 8:40 PM EDTSpecial Weather StatementFFCJasper50 min
Mar 16, 8:48 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe42 min
Mar 16, 8:59 PM EDTSpecial Weather StatementFFCHouston46 min
Mar 16, 9:41 PM EDTSpecial Weather StatementFFCBleckley, Houston49 min
Mar 16, 10:17 PM EDTSpecial Weather StatementFFCPulaski43 min
Mar 16, 10:56 PM EDTSpecial Weather StatementFFCLaurens49 min
Mar 16, 11:19 PM EDTSpecial Weather StatementFFCWilcox41 min
Mar 16, 11:30 PM EDTSpecial Weather StatementFFCDooly45 min
Mar 17, 12:38 AM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler37 min
Mar 17, 12:42 AM EDTSpecial Weather StatementFFCDodge48 min
Mar 17, 2:28 AM EDTSpecial Weather StatementFFCDodge47 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.